MAUDE Adverse Event Report: BECTON DICKINSON BD US CATHENA 20GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD US CATHENA 20GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386863
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that bd us cathena 20gx1.25in straight bc safety mechanism does not fully cover needle.It was reported by customer that white safety mechanism stuck in housing, didn't cover needle tip when catheter advanced.Verbatim: white safety mechanism stuck in housing, didn't cover needle tip when catheter advanced.
 
Event or Problem Description
Material # 386863; batch # 4082702.It was reported by customer that white safety mechanism stuck in housing, didn't cover needle tip when catheter advanced.Verbatim: white safety mechanism stuck in housing.Didn't cover needle tip when catheter advanced.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.As current control, there are outgoing functional test and in-process functional test to check and detect safety activation failure.As no photo and sample is returned for evaluation, root cause could not be established.

Brand Name
BD US CATHENA 20GX1.25IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19973639
Report Number2243072-2024-00893
Device Sequence Number20601829
Product Code FOZ
UDI-Device Identifier00382903868636
UDI-Public(01)00382903868636
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386863
Device Lot Number4082702
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown